Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 28, 2006, 4:48 PM MDT for Laramie County, Platte County, Wyoming. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 4:48 PM MDT (22:48 UTC)
- Expired
- May 28, 2006, 5:45 PM MDT
- In force
- 57 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 10.8 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1741 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- -33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 1:59 PM MDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 28, 1:59 PM MDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 159 PM MDT SUN MAY 28 2006 .SHORT TERM...THE PARENT LOW RESPONSIBLE FOR THE CURRENTLY UNSTABLE WEATHER WILL PULL AWAY INTO CANADA OVERNIGHT DRIVING A SURFACE HIGH THROUGH THE REGION LATER TONIGHT. THIS WILL BRING SEASONABLE AND PLEASANT WEATHER FOR MEMORIAL DAY. IN THE MEANTIME...SHOWERS AND THUNDERSTORMS ARE SPREADING INTO SOUTHERN ALBANY AND CARBON COUNTIES THIS HOUR...EXACTLY WHERE THE RUC RESOLVED SOME INSTABILITY IN ITS 18Z RUN...THUS HAVE CONFIDENCE IN ITS LATER DEPICTION OF INSTABILITY SPREADING THROUGH THE CWA AND CLIMAXING IN THE NORTHERN PANHANDLE AROUND 00Z. A SEVERE THUNDERSTORM THREAT WILL EXIST ESPECIALLY IN THE PANHANDLE WHERE SURFACE CONVERGENCE WILL BE AIDED BY UPPER JET DYNAMICS. THINGS SHOULD QUIET DOWN BY 06Z OR SO WHEN THE DRY SURFACE HIGH WILL MAKE A PUSH THROUGH THE CWA. .LONG TERM...BY MONDAY NIGHT THE UPPER LOW AND SHORTWAVE TROUGH ARE WELL NORTH OF THE CWA. THEN THROUGH WEDNESDAY...SOME MODELS MOVE A WEAKER SHORTWAVE TROUGH OVER THE REGION...WHILE OTHERS ARE FLATTER WITH THE FLOW ALOFT. THE GFS HAS BEEN AND ITS 12Z RUN CONTINUES TO BE THE STRONGEST...WHILE THE 00Z CANADIAN IS THE FLATTEST OF THE MODELS. AS SURFACE HIGH PRESSURE SLOWLY BUILDS OVER THE CWA...WEAK BOUNDARY LAYER UPSLOPE LOOKS TO BE PRESENT THROUGH WEDNESDAY. MOST MODELS DEVELOP SOME PRECIPITATION OVER THE EAST PART OF THE CWA MAINLY IN THE AFTERNOON AND EVENING HOURS. THE 06Z DGEX AND NOGAPS ARE DEPICTING THE PRECIPITATION TO BE MORE WIDESPREAD THAN THE OTHER MODELS. A RIDGE ALOFT THEN BUILDS BACK OVER THE ROCKIES STARTING ON THURSDAY PER MOST MODELS WHICH WILL RETURN THE CWA BACK TO WARM TEMPERATURES AND GENERALLY DRY WEATHER. MODELS MAINLY DIFFER BY NEXT WEEKEND WITH THE 06Z GFS MOVING A SIGNIFICANT SHORTWAVE TROUGH OVER THE NORTHERN AND CENTRAL ROCKIES ON SUNDAY. OTHER MODELS STILL HOLD ONTO THE RIDGE...INCLUDING THE 00Z AND 12Z GFS AND ECMWF. THE 12Z GFS DOES MOVE A WEAKER SHORTWAVE TROUGH OVER THE CWA FRIDAY AND FRIDAY EVENING. AT THIS TIME WILL FOLLOW THE 00Z AND 12Z GFS AND ECMWF AND WILL LEAN TOWARD KEEPING THE CWA DRY FROM THURSDAY THROUGH NEXT SUNDAY WITH WARMING TEMPERATURES. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SOWKO/WEILAND
Hazardous weather outlook, May 28, 10:11 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1011 AM MDT SUN MAY 28 2006 NEZ054-055-WYZ059>070-291615- KIMBALL-CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1011 AM MDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON. A FEW STORMS IN NIOBRARA AND GOSHEN COUNTIES MAY BECOME STRONG ENOUGH TO PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-291615- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL- 1011 AM MDT SUN MAY 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING IN THE PANHANDLE. SOME STORMS COULD BECOME QUITE STRONG...PRODUCING STRONG WINDS AND HAIL...ESPECIALLY IN THE NORTHERN HALF OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF SOME THUNDERSTORMS MAINLY ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO EARLY THIS EVENING. SOWKO
In the hours before
Local storm report, May 28, 3:44 PM MDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
344 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 4 N WHEATLAND 42.11N 104.96W
05/28/2006 M0.25 INCH PLATTE WY TRAINED SPOTTER
&&Local storm report, May 28, 4:31 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL 23 N GUERNSEY 42.60N 104.74W
05/28/2006 M0.75 INCH PLATTE WY TRAINED SPOTTER
&&The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:21 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Platte | 21 min |
| May 28, 4:34 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 41 min |
| May 28, 5:11 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 64 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.